MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES

AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES
Model Number NX043
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: reference code nx053z: device name as vega ps tibial plateau cemented t2, serial number n/a, batch number 51908811, manufacturing date 14.01.2013.Reference code device name corresponding internal notification number: nx031z as vega ps femoral comp.Cemented f5n r 400480438, nn260p plug f/tibial plateau 400480440, nx043 patella 3-pegs p3 400480441, nx123 vega ps gliding surface t2/2+ 16mm 400480442.Investigation: no products are available.Therefore a failure description at the product is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are 3 similar complaints against the same lot number(s).Lot number 51959433 (registered as involved component), lot number 51924244 (registered as involved components).Explanation and rationale: unfortunately due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.Corrective action: for this topic (mplant loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a knee components.It was reported on (b)(6) 2018, that as a result of having the product implanted the patient has experienced pain, difficulty walking and loosening of the implant, which resulted in a revision surgery.The primary surgery occurred on (b)(6) 2013 and the revision surgery occurred on (b)(6) 2018.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference xc (b)(4).Involved components: nx031z (ps femur cemented f5n rt), nx053z (ps tibia cemented t2), nn260p (peek plug f/ tibia), nx043 (universal patella p3), nx123 (ps pe insert t2/t2+, 16mm).Associated medwatches: 2916714-2020-00349, 2916714-2020-00350, 2916714-2020-00351, 2916714-2020-00353.

Brand Name
PATELLA 3-PEGS P3
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11348688
Report Number2916714-2020-00352
Device Sequence Number17170551
Product Code JWH
UDI-Device Identifier04046963810290
UDI-Public4046963810290
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
Report Date (Section F) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Model NumberNX043
Device Catalogue NumberNX043
Device Lot Number51924244
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/20/2018
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer07/20/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA02/19/2021